MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-203
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemoptysis (1887); Foreign Body In Patient (2687); Cough (4457)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide an update to field h11 with information received.Additional information received: it was reported that the customer have always been using the guide sheath with the boston scientific needle with no problems.Additionally, the customer is not aware that that it is not recommended.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the reported event occurred due to the radiopaque tip could have been caught on the tip of the aspiration needle when the aspiration needle was used.Therefore, the radiopaque tip was detached and it was fallen off inside the patient body.However, since it was unclear why the radiopaque tip was caught on the needle.However, the subject device was not returned, and the root cause of the reported event could not be determined.The event can be prevented by following the instructions for use which state: "use these instrument only in combination with products recommended by olympus.If combined with products not recommended by olympus, patient or operator injury, malfunction or equipment damage may result." "when inserting a therapeutic instrument or ultrasonic probe into a guide sheath outside the endoscope, inserting a therapeutic instrument or ultrasonic probe into a guide sheath inserted into an endoscope, when moving the probe forward or backward, or when pulling out the treatment instrument or ultrasound probe from the guide sheath, hold the tip of the inductor if it is an inductor." "when using a guide sheath, etc., do not bend the endoscope strongly.If the guide sheath and the ultrasound probe or treatment instrument inserted in the guide sheath are difficult to insert or remove from the endoscope due to high resistance, the ultrasound probe or treatment instrument cannot be pulled out from the guide sheath.In that case, return the angle of the endoscope to the point where it can be inserted and withdrawn without difficulty.If it still cannot be pulled out, pull out the guide sheath, ultrasound probe or therapeutic device, and endoscope together from the patient.[the x-ray opaque tip of the guide sheath may become misaligned or fall off.Or other damage to the equipment may occur.]" "when inserting an ultrasonic probe or therapeutic instrument into a guide sheath inserted into an endoscope, move the guide sheath slowly within the field of view of the endoscope or under x-ray fluoroscopy to ensure that the radiopaque tip inside the guide sheath insert after confirming every time that there is no abnormality such as misalignment or disconnection.Discontinue use if any abnormality is suspected." "after the guide sheath is withdrawn from the endoscope, regardless of whether or not the guide sheath is reinserted into the endoscope, the guide sheath may cause buckling or tearing of the tube, displacement of the radiopaque tip, or detachment.Always check that there are no abnormalities such as do not use if any abnormality is suspected.If the x-ray opaque tip has fallen off or inside the body, check to see if it has fallen off inside the body." "do not force the instrument into the guide sheath if there is significant resistance.Also, do not insert the biopsy forceps with the cup open or the brush portion of the cytology brush protruding from the tube.It may damage the endoscope and this product." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Based on the provided lot information, june 1, 2023 was chosen as a representative manufacture date for june 2023.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported a patient underwent a radial probe endobronchial ultrasound using a guide sheath with a boston scientific excellon needle.During the procedure they felt a resistance.After the procedure, the patient was not comfortable and was coughing.Upon doing a scan they observed something in the patient's lung.The patient did another bronchoscopy and they retrieved the metal radiopaque ring from the distal part of the subject device.The customer later reported during the patients initial examination part of the instrument remained in the patient.The patient was readmitted five days later for hemoptysis secondary to the metallic foreign body and the foreign body was removed under general anesthesia.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19161131
Report Number9614641-2024-00959
Device Sequence Number20669867
Product Code EOQ
UDI-Device Identifier04953170245503
UDI-Public04953170245503
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-203
Device Lot Number36K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown